Periodic and Quasi-Periodic Solutions for Reversible Unbounded Perturbations of Linear Schrödinger Equations

  • Zhaowei LouEmail author
  • Jianguo Si


In this paper, we consider a new class of derivative nonlinear Schrödinger equations with reversible nonlinearities of the form
$$\begin{aligned} \mathrm {i}u_t+u_{xx}+|u_x|^{4}u=0,\quad (t, x)\in {\mathbb {R}}\times {\mathbb {T}}. \end{aligned}$$
We obtain real analytic, linearly stable periodic solutions and quasi-periodic ones with two basic frequencies via infinite dimensional Kolmogorov–Arnold–Moser (KAM) theory for reversible systems. By investigating the gauge invariance and the compact form of vector fields, in our KAM iterative procedure, we remove the usual Diophantine restrictions on tangential frequencies and only use the Melnikov non-resonance conditions. In the proof, we also use Birkhoff normal form techniques due to the lack of external parameters in the equation above.


Periodic solution Quasi-periodic solution DNLS KAM theory Reversible vector field Birkhoff normal form 

Mathematics Subject Classification

37K55 35Q41 35B15 



The first author was supported by Research Foundation of Nanjing University of Aeronautics and Astronautics “YAH18085” (No. 56YAH18085). Both authors were supported by the National Natural Science Foundation of China (Grant No. 11571201).


  1. 1.
    Baldi, P.: Periodic solutions of fully nonlinear autonomous equations of Benjamin-Ono type. Ann. Inst. H. Poincaré Anal. Non Linéaire 30(1), 33 (2013)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Baldi, P., Berti, M., Montalto, R.: KAM for quasi-linear and fully nonlinear forced perturbations of Airy equation. Math. Ann. 359(1–2), 471–536 (2014)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Baldi, P., Berti, M., Montalto, R.: KAM for autonomous quasi-linear perturbations of KdV. Ann. Inst. H. Poincaré Anal. Non Linéaire 33(6), 1589–1638 (2016)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Berti, M., Biasco, L., Procesi, M.: KAM theory for the Hamiltonian derivative wave equation. Ann. Sci. Éc. Norm. Supér. (4) 46(2), 301–373 (2013)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Berti, M., Biasco, L., Procesi, M.: KAM for reversible derivative wave equations. Arch. Ration. Mech. Anal. 212(3), 905–955 (2014)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Berti, M., Montalto, R.: Quasi-periodic water waves. J. Fixed Point Theory Appl. 19(1), 129–156 (2017)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Daniel, M., Kavitha, L., Amuda, R.: Soliton spin excitations in an anisotropic heisenberg ferromagnet with octupole–dipole interaction. Phys. Rev. B 59(21), 13774 (1999)CrossRefGoogle Scholar
  8. 8.
    Eliasson, L., Kuksin, S.: KAM for the nonlinear Schrödinger equation. Ann. Math. (2) 172(1), 371–435 (2010)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Feola, R.: KAM for quasi-linear forced hamiltonian NLS. arXiv preprint arXiv:1602.01341 (2016)
  10. 10.
    Feola, R., Procesi, M.: Quasi-periodic solutions for fully nonlinear forced reversible Schrödinger equations. J. Differ. Equ. 259(7), 3389–3447 (2015)CrossRefGoogle Scholar
  11. 11.
    Feola, R., Procesi, M.: KAM for quasi-linear autonomous NLS. arXiv preprint arXiv:1705.07287 (2017)
  12. 12.
    Geng, J., Wu, J.: Real analytic quasi-periodic solutions for the derivative nonlinear Schrödinger equations. J. Math. Phys. 53(10), 102702, 27 (2012)CrossRefGoogle Scholar
  13. 13.
    Geng, J., Yi, Y.: Quasi-periodic solutions in a nonlinear Schrödinger equation. J. Differ. Equ. 233(2), 512–542 (2007)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Grébert, B., Thomann, L.: KAM for the quantum harmonic oscillator. Commun. Math. Phys. 307(2), 383–427 (2011)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Iooss, P., Plotnikov, G., Toland, J.F.: Standing waves on an in nitely deep perfect fluid under gravity. Arch. Ration. Mech. Anal. 177(3), 367–478 (2005)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Kappeler, T., Pöschel, J.: KdV and KAM, volume 45 of Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge. A Series of Modern Surveys in Mathematics [Results in Mathematics and Related Areas. 3rd Series. A Series of Modern Surveys in Mathematics]. Springer, Berlin (2003)Google Scholar
  17. 17.
    Klainerman, S., Majda, A.: Formation of singularities for wave equations including the nonlinear vibrating string. Commun. Pure Appl. Math. 33(3), 241–263 (1980)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Kuksin, S.: Nearly Integrable Infinite-Dimensional Hamiltonian Systems, Volume 1556 of Lecture Notes in Mathematics. Springer, Berlin (1993)Google Scholar
  19. 19.
    Kuksin, S.: On small-denominators equations with large variable coefficients. Z. Angew. Math. Phys. 48(2), 262–271 (1997)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Kuksin, S.: A KAM-theorem for equations of the Korteweg–de Vries type. Rev. Math. Math. Phys. 10(3), ii+64 (1998)MathSciNetzbMATHGoogle Scholar
  21. 21.
    Kuksin, S.: Analysis of Hamiltonian PDEs, Volume 19 of Oxford Lecture Series in Mathematics and Its Applications. Oxford University Press, Oxford (2000)Google Scholar
  22. 22.
    Kuksin, S., Pöschel, J.: Invariant Cantor manifolds of quasi-periodic oscillations for a nonlinear Schrödinger equation. Ann. Math. (2) 143(1), 149–179 (1996)MathSciNetCrossRefGoogle Scholar
  23. 23.
    Lakshmanan, M., Porsezian, K., Daniel, M.: Effect of discreteness on the continuum limit of the Heisenberg spin chain. Phys. Lett. A 133(9), 483–488 (1988)CrossRefGoogle Scholar
  24. 24.
    Lax, P.: Development of singularities of solutions of nonlinear hyperbolic partial differential equations. J. Math. Phys. 5, 611–613 (1964)MathSciNetCrossRefGoogle Scholar
  25. 25.
    Liu, J., Yuan, X.: Spectrum for quantum Duffing oscillator and small-divisor equation with large-variable coefficient. Commun. Pure Appl. Math. 63(9), 1145–1172 (2010)MathSciNetzbMATHGoogle Scholar
  26. 26.
    Liu, J., Yuan, X.: A KAM theorem for Hamiltonian partial differential equations with unbounded perturbations. Commun. Math. Phys. 307(3), 629–673 (2011)MathSciNetCrossRefGoogle Scholar
  27. 27.
    Liu, J., Yuan, X.: KAM for the derivative nonlinear Schrödinger equation with periodic boundary conditions. J. Differ. Equ. 256(4), 1627–1652 (2014)MathSciNetCrossRefGoogle Scholar
  28. 28.
    Lou, Z., Si, J.: Quasi-periodic solutions for the reversible derivative nonlinear Schrödinger equations with periodic boundary conditions. J. Dyn. Differ. Equ. 29(3), 1031–1069 (2017)CrossRefGoogle Scholar
  29. 29.
    Pöschel, J.: On elliptic lower-dimensional tori in Hamiltonian systems. Math. Z. 202(4), 559–608 (1989)MathSciNetCrossRefGoogle Scholar
  30. 30.
    Pöschel, J.: A KAM-theorem for some nonlinear partial differential equations. Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 23(1), 119–148 (1996)MathSciNetzbMATHGoogle Scholar
  31. 31.
    Tao, T.: Nonlinear dispersive equations: local and global analysis. Math Uni (6): xii+256 (2006)Google Scholar
  32. 32.
    Wayne, C.: Periodic and quasi-periodic solutions of nonlinear wave equations via KAM theory. Commun. Math. Phys. 127(3), 479–528 (1990)MathSciNetCrossRefGoogle Scholar
  33. 33.
    Zhang, J., Gao, M., Yuan, X.: KAM tori for reversible partial differential equations. Nonlinearity 24(4), 1189–1228 (2011)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2018

Authors and Affiliations

  1. 1.College of ScienceNanjing University of Aeronautics and AstronauticsNanjingPeople’s Republic of China
  2. 2.School of MathematicsShandong UniversityJinanPeople’s Republic of China

Personalised recommendations